Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 18, NWS Bismarck, ND

October 28, 201532 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 28, 2015, 2:44 AM MDT for 32 counties in North Dakota. It took effect at Oct 28, 2015, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2015, 2:44 AM MDT (08:44 UTC)
In effect from
Oct 28, 2015, 9:00 AM MDT
Expired
Oct 28, 2015, 6:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWUS73 KBIS 280844
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CDT WED OCT 28 2015

...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE
MORNING UNTIL EARLY EVENING...

.STRONG NORTHWEST WINDS ARE FORECAST TODAY ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. WINDS AROUND 35 MPH WITH OCCASIONAL GUSTS TO AROUND
45 MPH ARE EXPECTED FROM LATE THIS MORNING UNTIL EVENING. THE
WINDS SHOULD DECREASE FROM WEST TO EAST THROUGH THE EVENING.
WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281645-
/O.NEW.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
344 AM CDT WED OCT 28 2015 /244 AM MDT WED OCT 28 2015/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...LATE THIS MORNING UNTIL EVENING.

* WINDS...SUSTAINED UP TO 35 MPH WITH GUSTS TO AROUND 45 MPH AT
  TIMES.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL
  ALSO BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JV
5 follow-up statements
517 
WWUS73 KBIS 280933
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT WED OCT 28 2015

...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE
MORNING UNTIL EARLY EVENING...

.STRONG NORTHWEST WINDS ARE FORECAST TODAY ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. WINDS AROUND 35 MPH WITH OCCASIONAL GUSTS
TO AROUND 45 MPH ARE EXPECTED FROM LATE THIS MORNING UNTIL
EVENING. THE WINDS SHOULD DECREASE FROM WEST TO EAST THROUGH THE
EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE
VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED
STRUCTURES WILL NEED TO USE EXTRA CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281745-
/O.CON.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
433 AM CDT WED OCT 28 2015 /333 AM MDT WED OCT 28 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...LATE THIS MORNING UNTIL EVENING.

* WINDS...SUSTAINED UP TO 35 MPH WITH GUSTS TO AROUND 45 MPH AT 
  TIMES. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AYD
067 
WWUS73 KBIS 281155
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT WED OCT 28 2015

...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE 
THIS MORNING THROUGH EARLY EVENING...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH EARLY
EVENING. LOCALIZED REDUCED VISIBILITY IN SNOW SHOWERS ARE ALSO
POSSIBLE. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-282000-
/O.CON.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
655 AM CDT WED OCT 28 2015 /555 AM MDT WED OCT 28 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AYD
637 
WWUS73 KBIS 281558
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1058 AM CDT WED OCT 28 2015

...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH
EARLY EVENING...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. LOCALIZED
REDUCED VISIBILITY IN SNOW SHOWERS ARE ALSO POSSIBLE. STRONG WINDS
WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING
OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290000-
/O.CON.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1058 AM CDT WED OCT 28 2015 /958 AM MDT WED OCT 28 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
259 
WWUS73 KBIS 281950
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED OCT 28 2015

...WIND ADVISORY CENTRAL AND SOUTHWEST NORTH DAKOTA THROUGH EARLY
EVENING...

.WINDS HAVE DIMINISHED ACROSS NORTHWEST NORTH DAKOTA THIS
AFTERNOON AND THE WIND ADVISORY HAS BEEN CANCELLED FOR PLACES
LIKE WILLISTON...BEACH...WATFORD CITY AND CROSBY. ELSEWHERE
STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO
CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL AND
SOUTHWEST NORTH DAKOTA. THE STRONG WINDS WILL MAKE DRIVING HIGH
PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED
STRUCTURES WILL NEED TO USE EXTRA CAUTION.

NDZ001-002-009-010-017-018-031-032-282100-
/O.CAN.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA
250 PM CDT WED OCT 28 2015 /150 PM MDT WED OCT 28 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-290000-
/O.CON.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
250 PM CDT WED OCT 28 2015 /150 PM MDT WED OCT 28 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...NORTHWEST GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
939 
WWUS73 KBIS 290004
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
704 PM CDT WED OCT 28 2015

...WIND ADVISORY FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS
EXPIRED...

.WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE. GUSTY WINDS TO AROUND 35 MPH CAN STILL BE EXPECTED IN
THE JAMES RIVER VALLEY THROUGH LATE THIS EVENING.

NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-290115-
/O.EXP.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
704 PM CDT WED OCT 28 2015 /604 PM MDT WED OCT 28 2015/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. GUSTY WINDS TO AROUND 35 MPH CAN STILL BE
EXPECTED IN THE JAMES RIVER VALLEY THROUGH LATE THIS EVENING.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:39 AM MDT, 5 minutes earlier.

Area forecast discussion, Oct 28, 2:39 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CDT WED OCT 28 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT WED OCT 28 2015

MAIN FORECAST CONCERNS IN THE SHORT TERM INCLUDE STRONG NORTHWEST
WINDS TODAY THAT WARRANT A WIND ADVISORY...AND ALSO SOME LAKE EFFECT
SNOW SHOWERS POSSIBLE ALONG AND SOUTHEAST OF LAKE SAKAKAWEA - THOUGH
ONLY LIGHT ACCUMULATIONS SHOULD RESULT.

CURRENTLY...THE SURFACE COLD FRONT THAT MOVED ACROSS NORTH DAKOTA
TUESDAY EXTENDED FROM A LOW OVER CENTRAL MANITOBA SOUTHWARD ACROSS
MINNESOTA INTO IOWA. COLD SURFACE HIGH PRESSURE WAS CENTERED OVER
THE FRONT RANGE IN SOUTHERN ALBERTA AND WESTERN MONTANA. A STRONG
UPPER LEVEL LOW WAS EVIDENT ON WATER VAPOR SATELLITE LOOP AND
SITUATED OVER THE SOUTHERN BORDER OF SASKATCHEWAN/MANITOBA.
NORTHWEST WINDS OVER NORTH DAKOTA WERE SUSTAINED AT 20 TO 25 MPH
WITH GUSTS TO 30 MPH. A 3-HR PRESSURE FALL/RISE COUPLET BEHIND THE
STRONG SURFACE FRONT WAS CURRENTLY OVER THE RED RIVER VALLEY.

THE UPPER LEVEL LOW IN SOUTH CENTRAL CANADA IS PROGGED TO DIVE
SOUTHEAST INTO CENTRAL/EASTERN NORTH DAKOTA THIS MORNING...AND INTO
EASTERN SOUTH DAKOTA/SOUTHERN MINNESOTA THIS AFTERNOON. THIS WILL BE
ASSOCIATED WITH A SECONDARY PUSH OF COLD AIR INTO NORTH DAKOTA. AN
ASSOCIATED PRESSURE FALL/RISE COUPLET IS FORECAST TO MOVE INTO
NORTHERN NORTH DAKOTA AFTER DAYBREAK WITH PRESSURE RISES DURING MUCH
OF THE DAY ACROSS THE STATE. H850 WINDS OF 30-35 KNOTS THAT ARE
CURRENTLY OVER THE STATE ARE EXPECTED TO RISE TO 40-45 KNOTS AFTER
DAYBREAK COINCIDING WITH THE ANTICIPATED PRESSURE FALL/RISE COUPLET.
EXPECT NORTHWEST WINDS TO INCREASE TO 30-35 MPH WITH POTENTIAL GUSTS
OVER 40 MPH AT TIMES. THUS WILL ISSUE A WIND ADVISORY IN EFFECT FROM
LATE MORNING UNTIL EVENING.

STRONG VORTICITY ADVECTION AND LOWER LEVEL INSTABILITY WILL COMBINE
TO PRODUCE SCATTERED SNOW SHOWERS AS WELL. TEMPERATURES TODAY SHOULD
REMAIN IN THE 30S...WITH STRONG NORTHWEST WINDS...AND LOW LEVEL
INSTABILITY. THE LONG NORTHWESTERLY FETCH OF COOL AIR/WINDS OVER THE
OPEN WARMER WATER OF LAKE SAKAKAWEA (WITH ITS GENERALLY NORTHWEST-TO-
SOUTHEAST ORIENTATION) WOULD BE A LIKELY SET-UP FOR SOME LAKE EFFECT
SNOW SHOWERS...MAINLY ALONG AND SOUTHEAST OF LAKE SAKAKAWEA.
ACCUMULATIONS SHOULD BE MINIMAL WITH SURFACE SOIL TEMPERATURES
AROUND 40F.

WINDS SHOULD DECREASE FROM WEST TO EAST LATE THIS AFTERNOON/EARLY
EVENING...AS THE SURFACE HIGH AXIS MOVES FROM THE FRONT RANGE THIS
MORNING TO THE WESTERN DAKOTAS BY AROUND MIDNIGHT TONIGHT. COLD
ADVECTION CONTINUES IN EARNEST OVER EASTERN NORTH DAKOTA...AND THE
JAMES VALLEY WILL LIKELY EXPERIENCE BRISK NORTHWEST WINDS FOR MUCH
OF TONIGHT. LOOKING AT DECREASING CLOUDS TONIGHT WEST...AND LOW
TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER TEENS
SOUTHWEST TO AROUND 30 IN THE JAMES RIVER VALLEY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 333 AM CDT WED OCT 28 2015

A WARM UP INTO THE WEEKEND HIGHLIGHTS THE EXTENDED FORECAST.

GIVEN GOOD AGREEMENT AMONGST THE 00 UTC DETERMINISTIC AND ENSEMBLE
SUITES...UTILIZED A BLEND FOR THE PERIOD. A POTENTIAL WARM UP INTO THE
50S AND LOWER 60S IS FORECAST FOR THE WEEKEND AS THE UPPER LEVEL
PATTERN IS EXPECTED TO SETTLE BACK TO NEAR ZONAL. HOWEVER...EARLY
TO MID NEXT WEEK A LONGWAVE WESTERN CONUS TROUGH IS
POSSIBLE...WHICH WOULD SIGNAL A POTENTIAL RETURN TO ACTIVE
WEATHER ACROSS THE NORTHERN PLAINS MID TO LATE NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1237 AM CDT WED OCT 28 2015

LOW PRESSURE OVER THE EASTERN DAKOTAS WILL EXIT THE AREA LATE THIS
EVENING. STRONG NORTHWEST WINDS WILL ENCOMPASS THE FORECAST AREA
OVERNIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD MVFR TO LOW VFR
CONDITIONS ARE EXPECTED THROUGH WEDNESDAY MORNING. WRAP AROUND
MOISTURE ON THE BACK SIDE OF THE SYSTEM WILL DROPS SOUTHEAST OVER
CENTRAL NORTH DAKOTA ON WEDNESDAY BRINGING SCATTERED SNOW AND RAIN
SHOWERS AT KMOT...KBIS AND KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

&&

SHORT TERM...JV
LONG TERM...AYD
AVIATION...TWH
Hazardous weather outlook, Oct 27, 8:47 PM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
947 PM CDT TUE OCT 27 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290300-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
947 PM CDT TUE OCT 27 2015 /847 PM MDT TUE OCT 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS UP TO 30 MPH WILL BE WIDESPREAD ACROSS WEST
AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON. A WIND ADVISORY MAY
BE NEEDED IF WINDS BECOME STRONGER THAN FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.